Slightly open, penny-shaped crack in an infinite solid under biaxial compression

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

This paper addresses the problem of a slightly open, penny-shaped crack in an infinite solid under in-plane biaxial compression. It presents an analytical model using the equations of elastic stability to determine the stress intensity factor for a specific shape of a slightly open crack surface. This model employs mathematical techniques appropriate for mixed boundary value problems.

Original languageEnglish (US)
Pages (from-to)215-222
Number of pages8
JournalTheoretical and Applied Fracture Mechanics
Volume16
Issue number3
DOIs
StatePublished - 1991

Fingerprint

Elastic Stability
surface cracks
Mixed Boundary Value Problem
Surface Crack
stress intensity factors
Biaxial
Stress Intensity Factor
boundary value problems
Analytical Model
mathematical models
Crack
Compaction
Compression
cracks
damping
Mathematical Model
Cracks
Stress intensity factors
Boundary value problems
Analytical models

ASJC Scopus subject areas

  • Mechanical Engineering
  • Mechanics of Materials

Cite this

Slightly open, penny-shaped crack in an infinite solid under biaxial compression. / Madenci, Erdogan.

In: Theoretical and Applied Fracture Mechanics, Vol. 16, No. 3, 1991, p. 215-222.

Research output: Contribution to journalArticle

@article{3527aca9be8b45338b2920fd8357a8fa,
title = "Slightly open, penny-shaped crack in an infinite solid under biaxial compression",
abstract = "This paper addresses the problem of a slightly open, penny-shaped crack in an infinite solid under in-plane biaxial compression. It presents an analytical model using the equations of elastic stability to determine the stress intensity factor for a specific shape of a slightly open crack surface. This model employs mathematical techniques appropriate for mixed boundary value problems.",
author = "Erdogan Madenci",
year = "1991",
doi = "10.1016/0167-8442(91)90045-L",
language = "English (US)",
volume = "16",
pages = "215--222",
journal = "Theoretical and Applied Fracture Mechanics",
issn = "0167-8442",
publisher = "Elsevier",
number = "3",

}

TY - JOUR

T1 - Slightly open, penny-shaped crack in an infinite solid under biaxial compression

AU - Madenci, Erdogan

PY - 1991

Y1 - 1991

N2 - This paper addresses the problem of a slightly open, penny-shaped crack in an infinite solid under in-plane biaxial compression. It presents an analytical model using the equations of elastic stability to determine the stress intensity factor for a specific shape of a slightly open crack surface. This model employs mathematical techniques appropriate for mixed boundary value problems.

AB - This paper addresses the problem of a slightly open, penny-shaped crack in an infinite solid under in-plane biaxial compression. It presents an analytical model using the equations of elastic stability to determine the stress intensity factor for a specific shape of a slightly open crack surface. This model employs mathematical techniques appropriate for mixed boundary value problems.

UR - http://www.scopus.com/inward/record.url?scp=0026397044&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0026397044&partnerID=8YFLogxK

U2 - 10.1016/0167-8442(91)90045-L

DO - 10.1016/0167-8442(91)90045-L

M3 - Article

VL - 16

SP - 215

EP - 222

JO - Theoretical and Applied Fracture Mechanics

JF - Theoretical and Applied Fracture Mechanics

SN - 0167-8442

IS - 3

ER -